Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 76, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 17, 2024, 7:58 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at May 18, 2024, 1:00 PM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2024, 7:58 PM CDT (00:58 UTC)
- In effect from
- May 18, 2024, 1:00 PM CDT
- Expired
- May 18, 2024, 7:45 PM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 37 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Arnold (ARNM7). The gauge peaked at 23.89 ft at May 18, 2024, 10:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 35 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
287
WGUS43 KLSX 180058
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
758 PM CDT Fri May 17 2024
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Arnold.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC099-189-191300-
/O.NEW.KLSX.FL.W.0076.240518T1800Z-240520T1200Z/
/ARNM7.1.ER.240518T1800Z.240518T1800Z.240519T0600Z.NO/
758 PM CDT Fri May 17 2024
...FLOOD WARNING IN EFFECT FROM SATURDAY AFTERNOON TO MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Arnold.
* WHEN...From Saturday afternoon to Monday morning.
* IMPACTS...At 24.0 feet, Corisande Hills Road begins flooding at
this height. Meramec Bottom Road between Hageman Road and Highway
21 begins flooding.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Friday the stage was 23.6 feet.
- Forecast...The river is expected to rise to a crest of 24.0
feet early tomorrow afternoon. It will then fall below flood
stage early Sunday morning.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Meramec River
Arnold 24.0 23.6 23.9 23.1 21.6 20.8 20.0
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$
192 follow-up statements
289
WGUS83 KLSX 181428
FLSLSX
Flood Statement
National Weather Service St Louis MO
928 AM CDT Sat May 18 2024
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Arnold.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC099-189-200230-
/O.EXT.KLSX.FL.W.0076.240519T0000Z-240520T0600Z/
/ARNM7.1.ER.240519T0000Z.240519T0000Z.240519T0000Z.NO/
928 AM CDT Sat May 18 2024
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Arnold.
* WHEN...From this evening to early Monday morning.
* IMPACTS...At 24.0 feet, Corisande Hills Road begins flooding at
this height. Meramec Bottom Road between Hageman Road and Highway
21 begins flooding.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Saturday the stage was 23.9 feet.
- Forecast...The river is expected to rise to a crest of 24.0
feet this evening.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Meramec River
Arnold 24.0 23.9 23.9 22.9 21.8 20.8 20.0
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$
Pfahler024
WGUS83 KLSX 190045
FLSLSX
Flood Statement
National Weather Service St Louis MO
745 PM CDT Sat May 18 2024
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River near Arnold.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC099-189-190145-
/O.CAN.KLSX.FL.W.0076.000000T0000Z-240519T0045Z/
/ARNM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
745 PM CDT Sat May 18 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Arnold.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Saturday the stage was 23.8 feet.
- Forecast...The river has crested below flood stage at 23.8
feet and will continue to gradually fall.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
Meramec River
Arnold 24.0 23.8 22.9 21.8 20.8 20.0 19.1
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$
19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 6:28 PM CDT, 1 hour 30 minutes earlier. Its key messages:
- Isolated to scattered showers and thunderstorms will continue until around sunset. Very localized, minor areal flooding is possible.
- Largely dry conditions are expected through the weekend with temperatures warming to above average.
- Indications point toward a more active weather pattern early to mid-next week, including one or more rounds of showers and thunderstorms. There is a potential for strong to severe thunderstorms across portions of the area Tuesday evening and night.
Area forecast discussion, May 17, 6:28 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 628 PM CDT Fri May 17 2024 .KEY MESSAGES... - Isolated to scattered showers and thunderstorms will continue until around sunset. Very localized, minor areal flooding is possible. - Largely dry conditions are expected through the weekend with temperatures warming to above average. - Indications point toward a more active weather pattern early to mid-next week, including one or more rounds of showers and thunderstorms. There is a potential for strong to severe thunderstorms across portions of the area Tuesday evening and night. && .SHORT TERM... (Through Late Sunday) Issued at 309 PM CDT Fri May 17 2024 Currently, the Mid-Mississippi River Valley is beneath weakly confluent upper-level flow to the north of a trough traversing the Southern Plains and Lower Mississippi River Valley. Despite a lack of large-scale ascent, heating of seasonably moist airmass with temperatures in the 70s to near 80 F has resulted in isolated to scattered showers and a few thunderstorms, with greatest coverage, numerous at times in southeastern MO. Although MLCAPE has reached 1000 to 1500 J/kg, deep-layer shear remains under 20 kt and there is little dry air to enhance downdrafts, precluding a severe thunderstorm threat. Slow movement of showers and thunderstorms could instead lead to very localized, minor areal flooding. Through the weekend, an upper-level ridge will begin to amplify over the Mississippi River Valley behind the trough, supporting predominantly dry conditions through large-scale subsidence and strengthening of subsidence inversion expected to "cap" most attempts at shower or thunderstorm development. However, showers and thunderstorms may come close to northeastern MO and west-central IL Saturday evening as a broken, dissipating line of showers and thunderstorms approaches with a weak cold front and then on Sunday as a potential MCS tracks along that front as it starts to lift back north. Instead, the main story for the weekend will be predominantly dry conditions and temperatures rising above average as 850-hPa temperatures rise above the 90th climatological percentile. This warming trend includes widespread high temperatures in the 80s F, with some locations flirting with 90 F on Sunday. Light winds, radiational cooling, and the lingering moist airmass will also support development of at least areas of fog in river valleys overnight through sunrise, especially tonight/Saturday morning when fog is forecast to have the greatest coverage and possibly become locally dense. That being said, the exact coverage and lowest visibilities in the fog is still not completely clear. Pfahler && .LONG TERM... (Sunday Night through Next Friday) Issued at 309 PM CDT Fri May 17 2024 Late Sunday through the middle of next week, the upper-level wave pattern across the CONUS will become increasing amplified as longwave trough becomes established over the western CONUS and the weekend ridge shifts eastward. Resulting strong upper to mid-level southwesterly flow across the central CONUS, navigated by a parade of shortwave troughs and overlaying a broad, moist and unstable warm sector will be favorable for rounds of strong to severe thunderstorms across portions of the Plains and Mississippi River Valley during the late Sunday through Thursday timeframe. Unsurprisingly, there is still plenty uncertainty in the details of the aforementioned pattern, particularly the timing, amplitude, and track of each upper-level shortwave trough. There is at least a consensus in global model guidance that the most vigorous shortwave trough-driven ascent will remain largely west and northwest of the CWA through Monday night, along with the greatest threat of strong to severe thunderstorms. But this leads to northeastern MO and west- central IL with the highest probabilities of showers and thunderstorms during that time, perhaps as remnants of severe thunderstorms from the west. Tuesday into Wednesday, the track of the upper-level shortwave troughs and strongest southwesterly flow is indicated to shift eastward toward the Mid-Mississippi River Valley, leaving portions of the CWA in a more favorable position for strong to severe thunderstorms, but many details are still unclear. The highest probabilities of showers and thunderstorms are 50 to 70 percent Tuesday evening and night ahead of an approaching cold front, along with ensemble model guidance probabilities of SBCAPE greater than 1500 J/kg at 40 to 60 percent within deep-layer shear of 35 to 50 kt- -sufficient for at least a few strong to severe thunderstorms. One of the main forecast uncertainties is the eastward progression of the cold front, helping to determine if the most likely area for strong to severe thunderstorms includes the CWA on Tuesday and if that threat (and the cold front) remains in the CWA again on Wednesday. Ensemble model guidance still demonstrate a spread in frontal timing, although there has been some increase in membership toward a slower frontal passage, remaining in the CWA on Wednesday. Aside from showers and thunderstorms, temperatures are expected to remain above average ahead of the front with the entire NBM temperature distribution above average. The NBM interquartile temperature range increases to around 10 F on Wednesday with frontal timing variability. This spread remains through the end of the week behind the front, with nearly equal distribution above and below average owing to growing uncertainties in the upper-level pattern. Pfahler && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 622 PM CDT Fri May 17 2024 Isolated to widely scattered showers and thunderstorms will continue south of the Missouri river through sunset. Coverage and strength are already weakening, so the convection may not even last that long. Elsewhere and otherwise, VFR conditions are expected to prevail through the evening. Areas of fog will likely develop after 06Z, primarily in locations that received rain this afternoon such as the eastern Ozarks and parts of southwest Illinois, and other fog-prone areas such as river valleys. Fog should dissipate quickly after sunrise on Saturday and VFR conditions are expected to prevail thereafter. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 17, 3:13 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 313 PM CDT Fri May 17 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-182015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 313 PM CDT Fri May 17 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms early this evening. Very localized, minor areal flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Sunday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Pfahler
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:16 PM CDT | River Flood Warning | LSX | Saint Charles | 70 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.